Thread: sweaty shorts
View Single Post
Old 05-12-21, 01:45 PM
  #32  
terrymorse 
climber has-been
 
terrymorse's Avatar
 
Join Date: Dec 2004
Location: Palo Alto, CA
Posts: 4,198

Bikes: Scott Addict R1

Mentioned: 4 Post(s)
Tagged: 0 Thread(s)
Quoted: 875 Post(s)
Liked 677 Times in 384 Posts
Originally Posted by headwind15 View Post
Just a shout out to you. see you are in Palo Alto. I started (road) cycling out of Los Altos in the late 70's. I used to love riding hwy 9 out to Santa Cruz and back. I must have been sweating some on the 27 mile uphill coming back from Santa Cruz, right?I used to do that ride on Monday and Wednsday. Race twilight series on Tuesday, race at the Sanford S.L.A.C. race Thursday evenings and sometimes race on the velodrome down in Hellyer park on Friday nights. Even though I was riding over 10k miles a year, I never had saddle sore/ over sweating problems. Recently I have been using white "solar shield" arm warmers/ sun protection. and between the fact that I have little vitamin D in my diet, I have a deficiency.
Thanks for the shout out, I feel fortunate to live where the road cycling is nice. The Highway 9 ride is a good one when the traffic is light, especially into Big Basin (but it's still closed after last year's fire).

About vitamin D. A little review of the research literature suggests vitamin D deficiency is associated with several different types of skin ailments:

...including skin cancer, psoriasis, ichthyosis, autoimmune skin disorders such as vitiligo, blistering disorders, scleroderma and systemic lupus erythematosus, as well as atopic dermatitis, acne, hair loss, infections and photodermatoses. Nevertheless, it remains speculative whether vitamin D deficiency primarily contributes to disease pathogenesis or merely represents a consequential event to the inflammatory processes involved.
Given that many riders (including you until recently) sweat a lot without skin problems, maybe it's not the sweating that's causing your bottom irritation, but a skin ailment associated with vitamin D deficiency.

I hope you can get the problem solved with some more vitamin D.
__________________
Ride, Rest, Repeat
terrymorse is offline